MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION SHORELINE ACS; INSERTER

SEASPINE ORTHOPEDICS CORPORATION SHORELINE ACS; INSERTER
Model Number 86-0010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Update to h3: device evaluated by manufacturer changed to "yes".Investigation conclusion: the returned inserter instrument was visually inspected to confirm the failure mode outlined in the description of the complaint.After reviewing the instrument, it was confirmed that the tip of the inner draw rod sheared off from the component.The location of the break occurred right at the point where the inner draw rod is exposed past the outer sleeve locating tips.Another observation found during the visual inspection was that the draw rod experienced more resistance than normal while moving through the internal threaded region of the sleeve.Upon further review, it was determined that the bottom thread start was partially deformed.Also, it should be noted that the returned inserter was marked as 86-0010, but the returned inner draw rod component was 86-0011-20.86-0011-20 in the inner draw rod intended for the inserter version that includes a depth stop.Root cause: the reported complaint may be due to misuse, surgical technique, or excessive torsional force.These devices are part of loaner sets that are subject to handling and repeat use after distribution.Wear and damage can occur over time.Exact root cause unable to be determined.Review of labeling: intraoperative warnings breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel.
 
Additional Manufacturer Narrative
H3: instrument has been returned, but outcome of the investigation is still pending.Review of labeling: intraoperative warnings: breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel.
 
Event or Problem Description
The surgeon reported the tip of the shoreline acs inserter broke while performing surgery on (b)(6) 2024.The distal tip of the inserter was left in the patient.Customer confirms there was no patient injury, no delay in surgery and the surgery was completed successfully.The issue did not require additional medical or surgical treatment.

Brand Name
SHORELINE ACS
Common Device Name
INSERTER
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
MDR Report Key21127982
Report Number3012120772-2025-00003
Device Sequence Number17888137
Product Code MAX
UDI-Device Identifier10889981126889
UDI-Public10889981126889
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K240830
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-0010
Device Catalogue Number86-0010
Device Lot NumberAL652047G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown